Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 4, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 6, 2026, 12:09 PM MST for Yuma County, Colorado; Cheyenne County, Kansas; Dundy County, Nebraska. It took effect at Feb 7, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2026, 12:09 PM MST (19:09 UTC)
- In effect from
- Feb 7, 2026, 11:00 AM MST
- Expired
- Feb 7, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Cheyenne County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3082 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS83 KGLD 061909 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1209 PM MST Fri Feb 6 2026 ...Critical Fire Weather Conditions Forecasted Saturday... .Breezy to gusty northwest winds are forecast Saturday. The strongest winds are forecast to be between 12pm and 3pm mountain time. Winds are forecast to decrease in intensity around 430-5pm but remaining around 10-15 mph. There is a 10-20% chance some wind gusts could approach 45 mph. COZ252-070700- /O.NEW.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/ Yuma- 1209 PM MST Fri Feb 6 2026 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 5 PM MST Saturday. * AFFECTED AREA...Fire Weather Zone 252 Yuma. * TIMING...From 11 AM to 5 PM MST Saturday. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
5 follow-up statements
052 WWUS83 KGLD 070450 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 950 PM MST Fri Feb 6 2026 ...Critical Fire Weather Conditions Forecasted Saturday... .Breezy to gusty northwest winds are forecast Saturday. The strongest winds are forecast to be between 12pm and 3pm mountain time. Winds are forecast to decrease in intensity around 430-5pm but remaining around 10-15 mph. There is a 10-20% chance some wind gusts could approach 45 mph. COZ252-071800- /O.CON.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/ Yuma- 950 PM MST Fri Feb 6 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252... * AFFECTED AREA...Fire Weather Zone 252 Yuma. * TIMING...From 11 AM to 5 PM MST Saturday. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
863 WWUS83 KGLD 070816 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 116 AM MST Sat Feb 7 2026 ...Critical Fire Weather Conditions Forecasted Saturday... .Breezy to gusty northwest winds are forecast Saturday. The strongest winds are forecast to be between 12pm and 3pm mountain time. Winds are forecast to decrease in intensity around 430-5pm but remaining around 10-15 mph. There is a 10-20% chance some wind gusts could approach 45 mph. KSZ001-NEZ079-072100- /O.EXA.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/ Cheyenne-Dundy- 116 AM MST Sat Feb 7 2026 /216 AM CST Sat Feb 7 2026/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001 AND 079... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. * AFFECTED AREA...Fire Weather Zones 001 Cheyenne and 079 Dundy. * TIMING...From 11 AM MST /noon CST/ this morning to 5 PM MST /6 PM CST/ this afternoon. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ COZ252-072100- /O.CON.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/ Yuma- 116 AM MST Sat Feb 7 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252... * AFFECTED AREA...Fire Weather Zone 252 Yuma. * TIMING...From 11 AM this morning to 5 PM MST this afternoon. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
244 WWUS83 KGLD 071533 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 833 AM MST Sat Feb 7 2026 ...Critical Fire Weather Conditions Forecasted Saturday... .Breezy to gusty northwest winds are forecast Saturday. The strongest winds are forecast to be between 11am and 2pm mountain time. Winds are forecast to decrease in intensity around 430-5pm but remaining around 10-15 mph. There is a 20-30% chance some wind gusts could approach 45 mph; with the greatest potential across Yuma county. COZ252-KSZ001-NEZ079-072345- /O.CON.KGLD.FW.W.0004.260207T1800Z-260208T0000Z/ Yuma-Cheyenne-Dundy- 833 AM MST Sat Feb 7 2026 /933 AM CST Sat Feb 7 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 252... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 079 Dundy and 252 Yuma. * TIMING...Until 5 PM MST /6 PM CST/ this afternoon. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
305 WWUS83 KGLD 072007 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 107 PM MST Sat Feb 7 2026 ...Critical Fire Weather Conditions Ongoing... .Breezy to gusty winds up to 40 mph are forecast to continue through the rest of the afternoon with the strongest forecasted through around 3pm mountain time. Winds will then gradually decrease through around 430-5pm mountain time before remaining from the west-northwest overnight around 10-15 mph. COZ252-KSZ001-NEZ079-080000- /O.CON.KGLD.FW.W.0004.000000T0000Z-260208T0000Z/ Yuma-Cheyenne-Dundy- 107 PM MST Sat Feb 7 2026 /207 PM CST Sat Feb 7 2026/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 079, AND 252... * AFFECTED AREA...Fire Weather Zones 001 Cheyenne, 079 Dundy and 252 Yuma. * TIMING...Until 5 PM MST /6 PM CST/ this afternoon. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Unpredictable fire behavior. Any fires that develop may rapidly grow and spread out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... Comply with burn bans and regulations. Avoid driving on dry grass or brush. Maintain vehicle brakes and tires and secure tow chains to avoid dragging. Never toss lit cigarettes onto the ground. && $$ For more information from the National Weather Service visit http://weather.gov/goodland
983 WWUS83 KGLD 072352 AAA RFWGLD URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Goodland KS 452 PM MST Sat Feb 7 2026 COZ252-KSZ001-NEZ079-080100- /O.EXP.KGLD.FW.W.0004.000000T0000Z-260208T0000Z/ Yuma-Cheyenne-Dundy- 452 PM MST Sat Feb 7 2026 /552 PM CST Sat Feb 7 2026/ ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001, 079, AND 252... Northwesterly winds have already decreased to 10 to 20 mph and will further weaken after sunset. $$ For more information from the National Weather Service visit http://weather.gov/goodland
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:24 AM MST, 1 hour 45 minutes earlier. Its key messages:
- Patchy fog is possible Saturday morning along and east of KS 25.
- Elevated to locally critical fire weather conditions forecast Saturday through Monday. Winds are forecast to be the strongest on Saturday.
- Above average highs expected late this week through early next week.
- A winter system looks to impact the Tri-State area sometime between Tuesday and Friday evening. Light rain and snow are forecast, though there are some indications for a few inches of snowfall.
Area forecast discussion, Feb 6, 10:24 AM MST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1024 AM MST Fri Feb 6 2026 .KEY MESSAGES... - Patchy fog is possible Saturday morning along and east of KS 25. - Elevated to locally critical fire weather conditions forecast Saturday through Monday. Winds are forecast to be the strongest on Saturday. - Above average highs expected late this week through early next week. - A winter system looks to impact the Tri-State area sometime between Tuesday and Friday evening. Light rain and snow are forecast, though there are some indications for a few inches of snowfall. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 233 AM MST Fri Feb 6 2026 Today, as an 850 mb high moves out of the Rockies and over the Northern Plains, we can expect a weak backdoor cold front. This will give us northeasterly and southeasterly flow in the low levels and surface during the day, keeping temperatures in low to mid 60s. Similar to last night, we have pretty clear skies, but with the cooler temperatures during the day, overnight temperatures will not have much issue cooling to around 30. Tomorrow, the upper-level ridge that's been "protecting" us will finally fizzle as a low over over Baja California slowly shifts the jet stream south. This will allow for an 850 mb low in southern Canada to extend a trough over the High Plains. There will still be an 850 mb high over the Texas Gulf coast, feeding warm air into the region, which will be brought further north, thanks to the trough. In the early morning hours, we should see southeasterly flow across the eastern CWA. This has a 20-25% chance of advecting in enough moisture that patchy fog forms. As temperatures drop to slightly below freezing, it's entirely possible that patchy freezing fog occurs. If freezing fog occurs, elevated surfaces may become slick. Most likely timing for fog would be between 9-15Z, along and east of KS 25. However, upper-level cloud cover or winds being more southerly could prevent any fog from forming at all. An interesting front will occur from the aforementioned trough axis. Winds will shift to become northwesterly with the FROPA, synoptically the setup for a cold front. However, thanks to a combination of the WAA and some compressional heating, temperatures behind the front will be warmer. Behind the front, 850 mb temperatures across the western half of the CWA to warm into the 14- 17C range. Even the eastern CWA will see 850 mb temperatures warm into the low teens. This will lead to high temperatures fairly similar to Thursday's, generally in the mid to upper 60s with scattered low 70s. With these warm temperatures, RH values will be driven down into the mid teens in eastern Colorado. Combined with winds behind the front gusting up around 25 kts in northeastern Colorado, briefly critical fire weather conditions look likely. However, longevity of the critical conditions is in question and confidence we hit Red Flag Warning criteria is less than 30%. Saturday evening, the upper-level ridge will be completely gone from the High Plains and replaced with a weak trough. Northwesterly flow will persist in the lower levels, pushing lows to the low 30s for the CWA. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 140 AM MST Fri Feb 6 2026 A shortwave trough embedded in northwesterly flow across the Northern and Eastern United States is forecast to be overhead Sunday morning. A region of surface low pressure in association with this shortwave looks to overspread areas east and south of the forecast area, establishing WNW to NW winds across the CWA through most of the morning and afternoon. Downsloping winds as a byproduct of this flow would promote warm, dry conditions Sunday afternoon. High temperatures in the mid to upper-60s are forecast, with about a 50- 60% chance for temperatures at or above 70 across portions of Northwest Kansas. Additionally, RH values in the upper-teens to low- 20s are possible across the CWA. Locally critical fire weather is not yet a concern, as NBM guidance suggests only about a 25% chance or less for wind gusts to meet criteria, in addition to the need for RH values to drop a few more points. Similar conditions are forecast Monday, with high temperatures forecast in the upper-60s to lower-70s. Southwest winds ahead of another surface low pressure could allow slightly lower RH values in the mid to upper- teens, primarily for counties along the KS-CO border. NBM guidance indicates only a 10-15% chance for locally critical fire weather conditions. Confidence in a warning being needed for either Sunday or Monday rests around 5%. A cold front is forecast to move through the forecast area sometime between the evening and overnight hours on Monday, which may promote cooler conditions through the remainder of the period. High temperatures are forecast in the upper-40s to lower-50s through Friday, with lows in the 20s. In addition, there is the potential for a winter system to impact the forecast area anytime from Tuesday evening through the end of the period. The primary concern for this system will be light rain and snow, but there are indications from 25% of GEFS members that elevated snowfall totals are possible. Timing, coverage, and intensity for this system are all in question, though the GEFS members and the NBM are centering on Thursday night to Friday as the most likely timeframe for precipitation to occur. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1018 AM MST Fri Feb 6 2026 Winds are forecast to become more easterly as the afternoon goes on with mainly clear skies forecast. Some moisture advection is forecast to occur as the night goes on leading to stratus and some fog concerns mainly for MCK. Confidence is highest in stratus affecting MCK so will focus on that for this TAF period but there is a 10% chance of visibilities falling to less than 3 miles. GLD is bit tougher on stratus potential as the terminal is forecast to be on the western edge of the stratus deck. Will maintain VFR for now but will need to be watched in upcoming TAF issuances. A developing 850mb jet is also forecast to lead to some LLWS concerns for MCK, but enough mixing is forecast to remain at GLD that winds should be high enough at the surface that LLWS will not be a concern. If the winds remain light, then LLWS will be a concern. VFR conditions are then forecast to return late morning Saturday. && .FIRE WEATHER... Issued at 233 AM MST Fri Feb 6 2026 Dry and warmer than normal conditions are forecast to persist through at least Monday. Elevated to locally critical fire weather conditions are expected Saturday through Monday. Saturday, Yuma and Kit Carson counties (CO fire zones 252 & 253) are forecast to have RH values drop into the mid teens and winds from the northwest gust to around 25 MPH. Confidence in an hour or two of critical fire weather conditions is about 60% while confidence Red Flag Warning criteria is met sits around 20-25%. Yuma county (252) has the highest risk for meeting criteria. Sunday and Monday, elevated fire weather conditions remain forecast as RH values drop into the teens across eastern Colorado and adjacent counties to the east. Winds these days will be weaker, likely remaining under 20 MPH. GFDI values top out around 30 on Saturday and are lower the following days. Conditions are still forecast to remain dry until Tuesday evening, but we are looking at precipitation returning mid next week. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...None. CO...None. NE...None. && SHORT TERM...CA LONG TERM...CA/Davis AVIATION...Trigg FIRE WEATHER...CA
Hazardous weather outlook, Feb 6, 12:55 AM MST, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1255 AM MST Fri Feb 6 2026 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070800- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 1255 AM MST Fri Feb 6 2026 /155 AM CST Fri Feb 6 2026/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2026Red Flag Warnings in Kansas, 2026Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.